Texas, 2016Wildfire in Texas, December 29, 2016
December 29, 2016 · NWS FWD · 1 event in 1 county or zone
Dry and windy conditions led to a large grass fire in Wise County.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- $1,000
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Dry and windy conditions led to a large grass fire in Wise County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Dec 29, 5:26 AM CST, 6 hours 34 minutes earlier.
Area forecast discussion, Dec 29, 5:26 AM CST, 6 hours 34 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
526 AM CST Thu Dec 29 2016
.AVIATION...
...VFR with north flow through tonight...
Surface high pressure will build south out of the Central Plains
today behind a cold front. This will keep dry air in the lower
levels of the atmosphere and VFR conditions at all TAF sites.
Upper level moisture will continue to move in from the Pacific as
a low pressure system spins off of the West Coast. This will keep
ceilings generally above 25000 ft through the day. The high clouds
should thin and scatter out tonight.
A north wind will prevail today between 12 and 15 knots along with
some daytime gusts near 25 knots. Wind speeds will decrease below
12 knots after sunset as surface high pressure settles into the
region. The high pressure center will build east on Friday and
allow the wind to turn to the south. Wind speeds on Friday should
stay below 12 knots
79
&&
.PREV DISCUSSION... /ISSUED 407 AM CST Thu Dec 29 2016/
The cold front that moved into the Bowie to Graham areas mid
Wednesday afternoon swept through the southeastern part of the
forecast area around midnight. Drier and cooler air has been
filtering in behind the front. We will continue to have some high
level moisture spread across the region today. This combined with
cold advection should only allow temperatures to reach the mid 50s
to lower 60s across most of the forecast area this afternoon.
North winds of 10 to 20 mph will make it feel a little cooler.
As a surface high moves across the region late tonight and Friday
morning, winds will become light and variable overnight. Lows
tonight will be mostly in the 30s.
Southerly winds will return region wide Friday. After a cool
start, temperatures will rise into the 50s to lower 60s. Rain
chances will return to areas mainly southeast of a Bonham to
Dallas to Goldthwaite line Friday night and Saturday. Rainfall
amounts are expected to be light and no thunderstorms are
expected. Lows Friday night will be in the 40s and highs Saturday
will be mostly in the 60s.
Rain chances will return to most of the area Sunday ahead of a
shortwave that will will eject out of the southwestern U.S.
Rain chances will continue Sunday night and end from west to east
late Sunday night into Monday as a cold front moves through the
region.
The next feature of interest will be an arctic cold front that is
forecast to move down the Plains and through North and Central
Texas Tuesday. This will bring much colder air into the region
for Tuesday night through the end of the work week. Both the
GFS and ECMWF indicate a possibility of the some wintry
precipitation next Thursday. Fortunately, this is just beyond
the end of the current set of forecasts.
58
&&
.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth 59 35 59 48 68 / 0 0 5 10 10
Waco 62 34 59 48 69 / 0 0 10 20 20
Paris 58 32 57 45 62 / 0 0 5 20 30
Denton 57 30 58 47 67 / 0 0 5 10 10
McKinney 58 31 57 46 66 / 0 0 5 10 10
Dallas 60 37 59 49 69 / 0 0 5 10 10
Terrell 59 33 58 48 66 / 0 0 5 20 20
Corsicana 60 36 58 49 67 / 0 0 5 20 30
Temple 61 38 57 48 70 / 0 0 10 20 30
Mineral Wells 59 34 59 46 69 / 0 0 10 10 10
&&
.FWD WATCHES/WARNINGS/ADVISORIES...
None.
&&
79/58
Hazardous weather outlook, Dec 29, 3:09 AM CST, 8 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
309 AM CST THU DEC 29 2016
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-301000-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
309 AM CST THU DEC 29 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL TEXAS.
.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Wildfire, Wise
- When
- December 29, 12:00 PM CST to 6:00 PM CST
- Where
- Wise forecast zone
- Crop damage
- $1,000
- Reported by
- Newspaper
- Coordinates
- 33.216, -97.654 (the zone’s center; the record gives no point)
A grass fire burned approximately 200 acres near the town of Chico, TX. Some homeowners were evacuated, but fortunately there were no reports of injuries or building damage. The fire did, however, burn several stacks of hay.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Surf in Florida, December 29, 20161 death · 1 event
- Tornado and Damaging Winds in Georgia, December 29, 2016$71,000 · EF1 · 4 events
- Lake-Effect Snow in New York, December 29 to 31, 2016$117,000 · 7 events
- Lake-Effect Snow in Pennsylvania, December 29 to 30, 2016$150,000 · 1 event
- Winter Storm in Vermont, December 29 to 30, 2016$60,000 · 6 events
- Heavy Snow and Winter Weather in West Virginia, December 29 to 30, 2016$15,000 · 8 events
- Heavy Snow in New Hampshire, December 29 to 30, 201614 events
- Heavy Snow in Maine, December 29 to 30, 201614 events
- High Surf in Hawaii, December 29 to 31, 201613 events
- Winter Storm and High Wind in Maine, December 29 to 30, 201652 kt wind · 13 events
- Winter Weather in New York, December 29, 201612 events
- High Wind in Wyoming, December 29 to 30, 201651 kt wind · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 667890.